Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 414, NWS Atlanta, GA

July 7, 2008Paulding County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 7, 2008, 8:33 PM EDT for Paulding County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2008, 8:33 PM EDT (00:33 UTC)
Expired
Jul 7, 2008, 9:15 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Paulding County, GA

The radar

The Atlanta radar (KFFC), 65 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.6 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1383 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 080034
SVRFFC
GAC223-080115-
/O.NEW.KFFC.SV.W.0414.080708T0033Z-080708T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT MON JUL 7 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 915 PM EDT

* AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR DALLAS...
  MOVING SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HIRAM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3398 8474 3395 8473 3394 8472 3390 8472
      3380 8472 3388 8489 3399 8483
TIME...MOT...LOC 0033Z 303DEG 13KT 3392 8481

$$
2 follow-up statements
000 
WWUS52 KFFC 080050
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
850 PM EDT MON JUL 7 2008

GAC223-080115-
/O.CON.KFFC.SV.W.0414.000000T0000Z-080708T0115Z/
PAULDING GA-
850 PM EDT MON JUL 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN PAULDING COUNTY...

AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED 2 MILES
SOUTH OF DALLAS...MOVING SOUTHEAST AT 13 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIRAM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3395 8481 3392 8472 3390 8472 3380 8472
      3388 8489
TIME...MOT...LOC 0050Z 308DEG 11KT 3389 8482

$$
000 
WWUS52 KFFC 080110
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
909 PM EDT MON JUL 7 2008

GAC223-080115-
/O.CON.KFFC.SV.W.0414.000000T0000Z-080708T0115Z/
PAULDING GA-
909 PM EDT MON JUL 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN PAULDING COUNTY...

AT 909 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS 
STORM WAS LOCATED NEAR HIRAM...MOVING SOUTHEAST AT 13 MPH.  THIS 
STORM HAS WEAKENED SLIGHTLY AND THE WARNING WILL LIKELY BE ALLOWED 
TO EXPIRE AT 915 PM.  WIND GUSTS TO 40 MPH AND HALF INCH HAIL WILL 
STILL BE POSSIBLE AFTER THE WARNING EXPIRES.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY 
UNINCORPORATED AREAS OF PAULDING COUNTY.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3393 8483 3390 8473 3390 8472 3380 8472
      3388 8489
TIME...MOT...LOC 0109Z 308DEG 11KT 3385 8476

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 7:35 PM EDT, 58 minutes earlier.

Area forecast discussion, Jul 7, 7:35 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT MON JUL 7 2008

.UPDATE...
WILL RAISE POPS TO CHANCE CATEGORY IN NORTH GA FOR TONIGHT DUE TO
CONVECTION FIRING ALONG A RESIDUAL THETA-E BOUNDARY LYING FROM ROME
TO HELEN.  WEAK UPPER LEVEL SUPPORT FROM DECAYING MCV WILL HELP KEEP
THE CONVECTION ALIVE PAST MIDNIGHT.  SOME MAY APPROACH SEVERE...BUT
NOT EXPECTING MUCH MORE THAN THAT.  MODIFIED SKY COVER AND TEMPS FOR
TONIGHT...AS WELL.

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
CURRENT SATELLITE LOOP SHOWS SOME CU DEVELOPING ACROSS THE REGION
BUT IT IS VERY LOW TOPPED COMPARED TO THE LAST TWO DAYS. THERE ARE
SOME SCT SHOWERS MAINLY ACROSS OUT SERN SECTIONS WITH SOME ISOLATED
TSRA BUT THINGS ARE NOT DEVELOPING AS RAPIDLY TODAY. THE UPPER LEVEL
TROUGH AXIS IS IS JUST EAST OF OUR AREA AND ALLOWING THE UPPER LEVEL
RIDGE OVER THE NORTHERN GULF TO WORK INTO W GA. THE TROUGH IS
EXPECTED TO CONTINUE MOVING SLOWLY EAST AND MOVE OFF THE MID
ATLANTIC COAST BY 12-18Z WED. WE WILL GET INTO MORE UPPER LEVEL
ZONAL FLOW AS THE RIDGE CONTINUES TO BUILD OVER THE GULF COAST
STATES. THE CURRENT GFS LOOKS TO HAVE INITIALIZED VERY WELL WHEN
COMPARED TO THE CURRENT WV LOOP. A LARGE MOISTURE PLUME EXTENDING
FROM THE MID ATLANTIC STATES DOWN ALONG THE COAST AND OUT INTO THE
GULF IS REPRESENTED WELL IN THE MODELS. THEY SHOW THIS PLUME STAYING
FAIRLY STATIONARY THROUGH TUE AND THEN GETTING CAUGHT UP IN THE
DEVELOPING ZONAL FLOW. THERE ARE A FEW LITTLE SHORTWAVES MOVING OUT
OF THE SOUTHERN PLAINS WED/THU BUT THEY MAINLY MOVE ACROSS TN/KY.
THEY WILL KEEP GA UNDER A NICE AREA OF MOISTURE SO WILL KEEP
DIURNALLY DRIVEN CHANCE POPS IN THE SHORT TERM. TEMPS SHOULD BE VERY
CLOSE TO SEASONAL NORMS ALSO.

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE UPPER LEVEL TROUGH MOVING OFFSHORE WED WILL MAKE ROOM FOR THE
DEVELOPING UPPER LEVEL RIDGE BUILDING OVER THE NORTHERN GULF. THIS
RIDGE WILL BRING IN GOOD ZONAL FLOW THROUGH THE WEEKEND AND KEEP A
NICE CAP ON THE ANY CONVECTIVE DEVELOPMENT THROUGH DAY 7. DIURNALLY
DRIVEN INSTABILITIES AND MOISTURE WILL BE AVAILABLE BUT THIS RIDGE
WILL KEEP ANY CONVECTIVE ACTIVITY TO A MINIMUM. WILL CONTINUE WITH
CURRENT THINKING OF CHANCE POPS EACH DAY IN THE EXTENDED. GUIDANCE
TEMPERATURES CONTINUE TO ADVERTISE NEAR SEASONAL NORMALS THROUGH
NEXT WEEK AND SEE NO REASON TO MAKE ANY CHANGES.

&&

.AVIATION...
COVERAGE OF LATE DAY PRECIPITATION WILL BE MUCH LESS THAN YESTERDAY.
THIS WILL LIKELY RESULT IN MUCH LESS LOW CLOUD AND FOG TUESDAY
MORNING THAN THERE WAS MONDAY MORNING. MOST AIRPORTS SHOULD SEE
NOTHING MORE THAN A LAYER OR TWO OF GENERALLY SCATTERED CLOUDS LEFT
OVER FROM TODAYS LATE DAY CONVECTIVE PRECIPITATION. A CIRRUS
CEILING IS ANTICIPATED OVERNIGHT AS REMNANTS OF DYING CONVECTIVE
COMPLEX IN KENTUCKY AND TENNESSEE DRIFT SOUTH. BOUNDARY LAYER SHOULD
EVENTUALLY STABILIZE TONIGHT AND ALLOW FOR A PERIOD OF FOG/HAZE WITH
VISIBILITIES IN THE 4 TO 6 MILE RANGE AT DAYBREAK. OF COURSE...LOWER
SUNRISE CONDITIONS WILL OCCUR AT THOSE AIRPORTS THAT GET HIT BY
ISOLATED THUNDERSTORMS OR SHOWERS THIS EVENING. EVERYTHING SHOULD
MIX OUT MY 14Z AND WE START THE SUMMERTIME DIURNAL PATTERN ALL OVER
AGAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          68  89  68  91  69 /  20  30  20  30  20
ATLANTA         70  89  70  90  70 /  10  20  10  30  20
BLAIRSVILLE     64  85  64  84  65 /  20  30  20  30  30
CARTERSVILLE    66  91  66  90  68 /  10  20  20  30  30
COLUMBUS        70  91  73  91  73 /  10  30  10  30  20
GAINESVILLE     69  87  69  89  70 /  10  20  20  30  30
MACON           69  92  70  94  73 /  20  40  20  40  20
ROME            69  93  69  92  70 /  10  20  20  30  30
PEACHTREE CITY  65  90  67  89  69 /  10  30  10  30  20
VIDALIA         69  90  71  92  71 /  50  50  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01/15
Hazardous weather outlook, Jul 7, 7:55 PM EDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
755 PM EDT MON JUL 7 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
755 PM EDT MON JUL 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS EXPECTED THIS EVENING.

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFF THE GEORGIA COAST. A WEAK LOW PRESSURE
TROUGH IS LOCATED OVER NORTHWEST GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WILL BE LIGHTNING STRIKES. A COUPLE OF
THUNDERSTORMS MAY ALSO PRODUCE LARGE HAIL AND DAMAGING WIND.

.DISCUSSION...
WINDS CIRCULATING AROUND THE HIGH PRESSURE SYSTEM OFF THE GEORGIA
COAST ARE PROVING THE STATE WITH A FLOW OF MOIST AIR OFF THE GULF OF
MEXICO. THE AIR MASS IS MODERATELY UNSTABLE WITH LIFTED INDICES OF
MINUS 3 TO MINUS 4 AT SUNSET. ISOLATED THUNDERSTORMS ARE EXPECTED TO
BUBBLE UP IN THE UNSTABLE AIR MASS EVEN WITHOUT ADDITIONAL FORCING.
THE LOSS OF DAYTIME HEAT BY LATE EVENING WILL LIKELY BRING
THUNDERSTORMS TO AN END. SO...THE MOST LIKELY TIME FOR THUNDERSTORMS
WILL BE BETWEEN NOW AND MIDNIGHT. THEY COULD OCCUR IN EITHER THE
NORTHERN PART OF THE STATE OR ACROSS CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS EACH DAY...MAINLY DURING
THE AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 7, 6:42 PM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
642 PM EDT MON JUL 7 2008

GAZ020-030-031-072315-
642 PM EDT MON JUL 7 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
NORTHWEST PAULDING...NORTHEAST POLK AND SOUTHWEST BARTOW COUNTIES
UNTIL 715 PM EDT...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAYLORSVILLE...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
PAULDING...POLK AND BARTOW COUNTIES THROUGH 715 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE
STILESBORO...TAYLORSVILLE...EUHARLEE AND ARAGON.
Special weather statement, Jul 7, 6:49 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EDT MON JUL 7 2008

GAZ082-083-072315-
649 PM EDT MON JUL 7 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
TWIGGS AND BIBB COUNTIES UNTIL 715 PM EDT...

AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RUTLAND OR ABOUT 5 MILES SOUTH OF MACON
DRIFTING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
TWIGGS AND BIBB COUNTIES THROUGH 715 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SKIPPERTON...RUTLAND...HUBER...PAYNE AND
MACON. MOTORISTS SHOULD SLOW DOWN AND ALLOW EXTRA DISTANCE BETWEEN
YOU AND THE VEHICLE IN FRONT OF YOU.
Special weather statement, Jul 7, 7:37 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
737 PM EDT MON JUL 7 2008

GAZ041-080000-
737 PM EDT MON JUL 7 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
HARALSON COUNTY UNTIL 800 PM EDT...

AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF BUCHANAN...MOVING
SOUTHEAST AT 6 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
HARALSON COUNTY THROUGH 800 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE BUCHANAN AND DRAKETOWN. MOTORISTS AFFECTED BY THIS
STORM SHOULD SLOW DOWN AND INCREASE THE DISTANCE BETWEEN YOU AND THE
VEHICLE IN FRONT OF YOU.
Special weather statement, Jul 7, 7:41 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT MON JUL 7 2008

GAZ020-021-031-032-080015-
741 PM EDT MON JUL 7 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
NORTHEAST PAULDING...NORTHWEST COBB...SOUTHWEST CHEROKEE AND SOUTHEAST
BARTOW COUNTIES UNTIL 815 PM EDT...

AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF ACWORTH...MOVING SOUTHEAST
AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PAULDING...COBB...CHEROKEE AND BARTOW COUNTIES THROUGH 815 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEW HOPE...ACWORTH
AND KENNESAW. MOTORISTS AFFECTED BY THIS STORM SHOULD SLOW DOWN AND
INCREASE THE DISTANCE BETWEEN YOU AND THE VEHICLE IN FRONT OF YOU.
Special weather statement, Jul 7, 8:09 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT MON JUL 7 2008

GAZ032-033-080045-
809 PM EDT MON JUL 7 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
EASTERN COBB AND NORTHERN FULTON COUNTIES UNTIL 845 PM EDT...

AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED BETWEEN MARIETTA AND SANDY SPRINGS
...MOVING SOUTHEAST AT 7 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
COBB AND FULTON COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE SANDY SPRINGS. MOTORISTS AFFECTED BY THIS
STORM SHOULD SLOW DOWN AND INCREASE THE DISTANCE BETWEEN YOU AND THE
VEHICLE IN FRONT OF YOU.
Special weather statement, Jul 7, 8:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
829 PM EDT MON JUL 7 2008

GAZ031-080100-
829 PM EDT MON JUL 7 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
PAULDING COUNTY UNTIL 900 PM EDT...

AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER DALLAS...MOVING SOUTHEAST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
PAULDING COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE NEW HOPE...DALLAS AND HIRAM.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:23 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb29 min
Jul 8, 6:59 PM EDTSevere Thunderstorm WarningFFCForsyth46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.